Alert archive / Kentucky / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 155, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Aug 4, 2015, 12:03 AM EDT for 4 counties in Kentucky. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2015, 12:03 AM EDT (04:03 UTC)
- Expired
- Aug 4, 2015, 12:45 AM EDT
- In force
- 42 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Breathitt County, KY, Floyd County, KY, Knott County, KY, Magoffin County, KY
The radar
The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 04:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.1 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1195 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 1177 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
917
WUUS53 KJKL 040403
SVRJKL
KYC025-071-119-153-040445-
/O.NEW.KJKL.SV.W.0155.150804T0403Z-150804T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1203 AM EDT TUE AUG 4 2015
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN KNOTT COUNTY IN SOUTHEASTERN KENTUCKY...
WEST CENTRAL FLOYD COUNTY IN SOUTHEASTERN KENTUCKY...
CENTRAL BREATHITT COUNTY IN SOUTHEASTERN KENTUCKY...
SOUTHERN MAGOFFIN COUNTY IN SOUTHEASTERN KENTUCKY...
* UNTIL 1245 AM EDT
* AT 1202 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LUNAH...OR
9 MILES EAST OF JACKSON...MOVING EAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PRESTONSBURG...ESTILL...MARTIN...PIPPA PASSES...WAYLAND...ALLEN...
PRESS...VEST...CORNELIA...ORCHARD...MID...DAISYDELL...GUNLOCK...
EVANSTON...TIPTOP...NOBLE...ALPHORETTA...GUAGE...WALDO AND LAMBRIC.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
KENTUCKY HIGHWAY 80 IN FLOYD COUNTY BETWEEN MILE MARKERS 1 AND 14.
KENTUCKY HIGHWAY 80 IN KNOTT COUNTY BETWEEN MILE MARKERS 9 AND 20.
U.S. HIGHWAY 23 IN FLOYD COUNTY BETWEEN MILE MARKERS 11 AND 12.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3731 8277 3740 8312 3740 8314 3742 8320
3744 8321 3743 8324 3745 8333 3767 8327
3763 8272
TIME...MOT...LOC 0402Z 285DEG 31KT 3757 8321
HAIL...1.00IN
WIND...60MPH
$$
GEOGERIAN3 follow-up statements
894
WWUS53 KJKL 040416
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1216 AM EDT TUE AUG 4 2015
KYC025-071-119-153-040445-
/O.CON.KJKL.SV.W.0155.000000T0000Z-150804T0445Z/
KNOTT KY-FLOYD KY-BREATHITT KY-MAGOFFIN KY-
1216 AM EDT TUE AUG 4 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT
FOR NORTHERN KNOTT...WEST CENTRAL FLOYD...EASTERN BREATHITT AND
SOUTHEASTERN MAGOFFIN COUNTIES...
AT 1216 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER DECOY...OR 14
MILES NORTH OF HINDMAN...MOVING EAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PRESTONSBURG...ESTILL...MARTIN...PIPPA PASSES...WAYLAND...ALLEN...
VEST...ORCHARD...MID...DAISYDELL...GUNLOCK...EVANSTON...TIPTOP...
NOBLE...ALPHORETTA...WALDO...LAMBRIC...KITE...BLUE RIVER AND
HUEYSVILLE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
KENTUCKY HIGHWAY 80 IN FLOYD COUNTY BETWEEN MILE MARKERS 1 AND 14.
KENTUCKY HIGHWAY 80 IN KNOTT COUNTY BETWEEN MILE MARKERS 9 AND 20.
U.S. HIGHWAY 23 IN FLOYD COUNTY BETWEEN MILE MARKERS 11 AND 12.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3731 8277 3740 8312 3740 8314 3742 8320
3744 8321 3743 8324 3745 8322 3766 8315
3763 8272
TIME...MOT...LOC 0416Z 285DEG 31KT 3753 8307
HAIL...1.00IN
WIND...60MPH
$$
GEOGERIAN207
WWUS53 KJKL 040435
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1235 AM EDT TUE AUG 4 2015
KYC025-040445-
/O.CAN.KJKL.SV.W.0155.000000T0000Z-150804T0445Z/
BREATHITT KY-
1235 AM EDT TUE AUG 4 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BREATHITT COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3731 8277 3739 8308 3739 8309 3741 8306
3751 8301 3751 8298 3750 8298 3750 8295
3752 8296 3753 8300 3760 8298 3763 8299
3763 8272
TIME...MOT...LOC 0435Z 285DEG 31KT 3749 8287
$$
KYC071-119-153-040445-
/O.CON.KJKL.SV.W.0155.000000T0000Z-150804T0445Z/
KNOTT KY-FLOYD KY-MAGOFFIN KY-
1235 AM EDT TUE AUG 4 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT
FOR NORTHERN KNOTT...WEST CENTRAL FLOYD AND SOUTHEASTERN MAGOFFIN
COUNTIES...
AT 1235 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BOSCO...OR 12
MILES NORTHEAST OF HINDMAN...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PRESTONSBURG...ESTILL...MARTIN...PIPPA PASSES...WAYLAND...ALLEN...
VEST...ORCHARD...MID...GUNLOCK...ALPHORETTA...WALDO...KITE...BLUE
RIVER...HUEYSVILLE...PORTER JUNCTION...DRY CREEK...TOPMOST...LANGLEY
AND GAPVILLE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
KENTUCKY HIGHWAY 80 IN FLOYD COUNTY BETWEEN MILE MARKERS 1 AND 13.
KENTUCKY HIGHWAY 80 IN KNOTT COUNTY BETWEEN MILE MARKERS 10 AND 20.
U.S. HIGHWAY 23 IN FLOYD COUNTY BETWEEN MILE MARKERS 11 AND 12.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3731 8277 3739 8308 3739 8309 3741 8306
3751 8301 3751 8298 3750 8298 3750 8295
3752 8296 3753 8300 3760 8298 3763 8299
3763 8272
TIME...MOT...LOC 0435Z 285DEG 31KT 3749 8287
HAIL...0.75IN
WIND...60MPH
$$
GEOGERIAN430
WWUS53 KJKL 040445
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1245 AM EDT TUE AUG 4 2015
KYC071-119-153-040455-
/O.EXP.KJKL.SV.W.0155.000000T0000Z-150804T0445Z/
KNOTT KY-FLOYD KY-MAGOFFIN KY-
1245 AM EDT TUE AUG 4 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN KNOTT...WEST CENTRAL
FLOYD AND SOUTHEASTERN MAGOFFIN COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER SMALL
HAIL....GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3731 8277 3739 8308 3739 8309 3741 8306
3751 8301 3751 8298 3750 8298 3750 8295
3752 8296 3753 8300 3760 8298 3763 8299
3763 8272
TIME...MOT...LOC 0444Z 285DEG 31KT 3749 8287
$$
GEOGERIANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 10:58 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Aug 3, 10:58 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1058 PM EDT MON AUG 3 2015 .UPDATE... ISSUED AT 1058 PM EDT MON AUG 3 2015 WOW. THE PAST 2 HOURS OR SO HAVE BEEN INSANE BUSY HERE AT JKL. SEVERAL STRONG TO SEVERE THUNDERSTORMS HAVE BEEN MOVING ACROSS THE NORTHERN PART OF THE FORECAST AREA SINCE AROUND 830...DOWNING TREES AND DUMPING HEAVY RAIN THAT HAS LEAD TO MAJOR FLOODING ISSUES IN ROWAN AND MONTGOMERY COUNTIES. A HASTILY PREPARED ZONE FORECAST UPDATE HAS JUST BEEN SENT OUT...FOCUSING ON GETTING THE ONGOING SHOWERS AND STORMS THROUGH OUR FORECAST AREA OVERNIGHT. UPDATE ISSUED AT 729 PM EDT MON AUG 3 2015 NO MAJOR CHANGES WERE MADE TO THE FORECAST AT THIS TIME. WILL CONTINUE TO MONITOR SHOWER AND STORM ACTIVITY THAT IS ONGOING ACROSS SOUTHERN OHIO AND NORTH CENTRAL KENTUCKY TO SEE HOW MUCH OF THIS MAKES IT INTO EASTERN KENTUCKY THIS EVENING. WILL ALSO CONTINUE TO LOOK FOR NEWLY FORMED SHOWERS AND STORMS AS OUTFLOW FROM EXISTING STORMS PROPAGATE SOUTH INTO OUR AREA. AT THE VERY LEAST WILL EVENTUALLY NEED TO REMOVE SOME OUTDATED WORDING FROM THE ZONE FORECAST TEXT PRODUCT. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT) ISSUED AT 319 PM EDT MON AUG 3 2015 THE OUTFLOW BOUNDARY FROM THE EARLY MORNING MCS TO OUR NORTH MOVED ACROSS AND OUT OF THE FORECAST AREA HELPING TO STABILIZE MUCH OF EASTERN KY. DESTABILIZATION HAS BEEN OCCURRING SLOWLY...BUT TO THIS POINT THE INSTABILITY AXIS HAS REMAINED WELL TO THE NORTHWEST OF THE AREA. THE 18Z MESOANALYSIS SHOWS MLCAPE FROM 2500 TO 3000 J/KG FROM WESTERN KY INTO CENTRAL INDIANA. AT THIS TIME CONVECTION IS BEGINNING TO DEVELOP OVER CENTRAL INDIANA OUT AHEAD OF A COLD FRONT THAT IS OVER NW INDIANA. THIS CONVECTION SHOULD DEVELOP FURTHER OVER THE NEXT COUPLE OF HOURS AND IT IS POSSIBLE THAT AT LEAST THE NORTHERN PART OF THE FORECAST AREA COULD SEE A FEW THUNDERSTORMS THIS EVENING. HOWEVER LATEST SHORT RANGE GUIDANCE TRENDS MAKE THIS A LOW CONFIDENCE PRECIPITATION FORECAST...AND THUS WILL KEEP PROBABILITIES FOR ANY SHOWERS AND THUNDERSTORMS LOW FOR THE OVERNIGHT PERIOD. THE BEST CHANCE...BUT STILL ONLY A 30 PERCENT PROBABILITY WILL BE PLACED IN THE NORTHEAST TWO THIRDS OF THE FORECAST AREA. THE WEAK COLD FRONT WHICH EXTENDS FROM LAKE HURON TO NORTHWEST INDIANA WILL MAKE SLOW SOUTHEAST PROGRESS TONIGHT...AND THE FRONT WILL MOVE INTO KY ON TUESDAY. HOWEVER ANY FORCING WILL REMAIN MARGINAL...AND WILL ONCE AGAIN CARRY ONLY 20 TO 30 PERCENT PROBABILITIES OF SHOWERS AND THUNDERSTORMS ON TUESDAY...BUT WITH THE SLIGHTLY HIGHER CHANCE ACROSS THE SOUTHERN PART OF THE FORECAST AREA. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 319 PM EDT MON AUG 3 2015 MODELS ARE SHOWING SOME SIGNIFICANT DIFFERENCES NOW IN THE STRENGTH AND TIMING OF SYSTEMS THROUGH THE REGION. IN GENERAL WE CAN EXPECT WEST SOUTHWEST FLOW THROUGH ROUGHLY THE FIRST HALF OF THE PERIOD... BEFORE UPPER LEVEL PATTERN BECOME MORE NORTHWESTERLY FOR THE REMAINDER OF THE EXTENDED. MODELS SUGGEST TWO MAIN DISTURBANCES THROUGH THE OHIO VALLEY...THE FIRST WED NIGHT...OR MORE LIKELY THU AND THE SECOND AT THE VERY END OF THE WEEK...OR POSSIBLY INTO THE WEEKEND. WHILE TIMING IS SIMILAR THE 12Z GFS IS MUCH LESS AMPLIFIED AND MORE DISORGANIZED WITH THE MID WEEK STORM SYSTEM WHEN COMPARED WITH THE 0Z ECMWF TO START OUT THE EXTENDED. A QUICK PEAK AT THE 12Z ECMWF SHOWS THAT IT HAS TRENDED TOWARDS THE GFS A BIT BUT REMAINS AMPLIFIED ENOUGH TO MAINTAIN A MORE ORGANIZED SFC SYSTEM WEDNESDAY NIGHT INTO THU. THE GFS IS CONSIDERABLY FASTER THAN THE 0Z ECMWF WITH THE SECOND MAIN DISTURBANCE TARGETING OUR AREA WITHIN THE EXTENDED WINDOW...BY 12 HOURS OR MORE AT THE END OF THE WEEK...BEGINNING OF THE WEEKEND. THE 12Z ECMWF HAS TRENDED WEAKER WITH THIS SECOND DISTURBANCE. A LOW CONFIDENCE FORECAST SUGGESTS THE BEST APPROACH IS TO RELY HEAVILY ON MODEL CONSENSUS AND GUIDANCE BLENDS UNTIL MODELS COME INTO BETTER AGREEMENT. AT THE SURFACE...UNTIL THE FIRST DISTURBANCE HAS PUSHED OFF TO OUR EAST LATE IN THE WEEK A LINGERING QUASI/STATIONARY SURFACE BOUNDARY DRAPED ACROSS THE OHIO VALLEY REGION WILL TEND TO KEEP OUR WEATHER MORE ACTIVE THAN THE PAST SEVERAL DAYS. MAIN CHALLENGE IS WHERE THIS BOUNDARY ACTUALLY SETS UP AS MODELS CONTINUE TO DISAGREE WITH SOUTHERN EXTENT OF THIS SFC FRONTAL ZONE. OVERALL CONFIDENCE IS LOW IN THE DETAILS OF SENSIBLE WEATHER THOUGH TEMPERATURES WILL MOST LIKELY BE NEAR TO SLIGHTLY BELOW NORMAL IN GENERAL...WITH A SLIGHTLY ELEVATED RISK OF POPS WHEN COMPARED WITH NORMS. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 729 PM EDT MON AUG 3 2015 FEATURED VFR CONDITIONS IN THE TAFS THROUGHOUT THE PERIOD FOR ALL SITES EXCEPT SME...WHICH EXPERIENCED IFR FOG LATE LAST NIGHT INTO EARLY THIS MORNING. WITH SO MUCH UNCERTAINTY REGARDING THE COVERAGE OF SHOWERS AND SHOWERS AND STORMS TONIGHT AND TOMORROW...FELT IT UNNECESSARY TO INCLUDE TS IN THE TAFS AT THIS TIME. THIS SITUATION WILL NEED TO BE MONITORED OF COURSE...BUT BASED ON ALL THE LATEST MODEL DATA...IT APPEARS THAT SHOWER AND STORM COVERAGE TONIGHT AND TOMORROW WILL BE SPARSE. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...AR SHORT TERM...SBH LONG TERM...RAY AVIATION...AR
Hazardous weather outlook, Aug 3, 3:57 PM EDT, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 357 PM EDT MON AUG 3 2015 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-041200- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON... SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE... JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN... ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON 357 PM EDT MON AUG 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS WILL BE POSSIBLE TONIGHT. ANY STORMS THIS EVENING COULD BECOME STRONG TO SEVERE WITH DAMAGING WIND GUSTS AND LARGE HAIL THE PRIMARY CONCERNS...MAINLY NORTH OF THE MOUNTAIN PARKWAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM TUESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY DAMAGING WINDS OR HAIL THAT OCCUR THIS EVENING. GREIF/SBH
In the hours before
Local storm report, Aug 3, 10:55 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1055 PM EDT MON AUG 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 PM TSTM WND DMG CLEARFIELD 38.16N 83.43W
08/03/2015 ROWAN KY 911 CALL CENTER
TREES DOWN ON SOUTH MILL BRANCH ROAD AND LAMBERT HOLLOW
ROAD.
&&
DSTAMPERSpecial weather statement, Aug 3, 10:55 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1055 PM EDT MON AUG 3 2015
KYZ110-119-120-040345-
MARTIN-FLOYD-PIKE-
1055 PM EDT MON AUG 3 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MARTIN...FLOYD...
PIKE...
AT 1055 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM HODE TO DICKS CREEK TO BLUE RIVER...AND MOVING
SOUTHEAST AT 45 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
PIKEVILLE...PRESTONSBURG...COAL RUN VILLAGE...MARTIN...FOREST
HILLS...WARFIELD...ALLEN...CHLOE...CORN FORK HOLLOW...BRADBURY...
THREEFORKS...DAVELLA...FISHTRAP LAKE...RACCOON...HAROLD...
ALPHORETTA...SHELBIANA...GARDEN VILLAGE...OSBORN AND DICKS CREEK.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
KENTUCKY HIGHWAY 3 IN MARTIN COUNTY BETWEEN MILE MARKERS 1 AND 9.
KENTUCKY HIGHWAY 80 IN FLOYD COUNTY BETWEEN MILE MARKERS 7 AND 14.
U.S. HIGHWAY 119 IN PIKE COUNTY BETWEEN MILE MARKERS 1 AND 24.
U.S. HIGHWAY 23 IN FLOYD COUNTY BETWEEN MILE MARKERS 1 AND 17.
U.S. HIGHWAY 23 IN PIKE COUNTY BETWEEN MILE MARKERS 14 AND 32.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3732 8246 3762 8290 3774 8269 3772 8264
3777 8265 3791 8246 3787 8241 3786 8242
3781 8240 3776 8231 3774 8233 3767 8230
3765 8223 3762 8221 3765 8218 3759 8216
3759 8213 3756 8213 3756 8208 3753 8206
TIME...MOT...LOC 0255Z 297DEG 38KT 3788 8245 3772 8265 3762 8286
ARLocal storm report, Aug 3, 11:06 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON KY
1106 PM EDT MON AUG 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM TSTM WND DMG FLEMINGSBURG 38.42N 83.74W
08/03/2015 FLEMING KY 911 CALL CENTER
TREES DOWN HIGHWAY 32 INSIDE CITY LIMITS.
0837 PM TSTM WND DMG FLEMINGSBURG 38.42N 83.74W
08/03/2015 FLEMING KY 911 CALL CENTER
TREES DOWN MOUNT CARMEL AVE NEAR COURTHOUSE.
0855 PM HAIL BETHEL 38.25N 83.87W
08/03/2015 M0.50 INCH BATH KY TRAINED SPOTTER
DIME SIZED HAIL REPORTED.
0912 PM TSTM WND DMG CLEARFIELD 38.16N 83.43W
08/03/2015 ROWAN KY 911 CALL CENTER
TREES DOWN ON SOUTH MILL BRANCH ROAD AND LAMBERT HOLLOW
ROAD.
0924 PM TSTM WND DMG OLYMPIA SPRINGS 38.06N 83.67W
08/03/2015 BATH KY 911 CALL CENTER
TREES DOWN IN 1700 BLOCK OF HIGHWAY 36W.
0924 PM TSTM WND DMG SALT LICK 38.12N 83.62W
08/03/2015 BATH KY 911 CALL CENTER
TREES DOWN HIGHWAY 60 AT SALT LICK.
0924 PM TSTM WND DMG WYOMING 38.22N 83.70W
08/03/2015 BATH KY 911 CALL CENTER
TREES DOWN ON WYOMING ROAD.
0932 PM FLASH FLOOD MOREHEAD 38.19N 83.44W
08/03/2015 ROWAN KY 911 CALL CENTER
WATER OVER HIGHWAY 60 IN MOREHEAD. DEPTH UNKNOWN.
0942 PM TSTM WND DMG BURKE 38.11N 83.04W
08/03/2015 ELLIOTT KY 911 CALL CENTER
TREES DOWN HIGHWAY 706 AND BRUIN HILL AREAS.
1031 PM HAIL 4 W SALYERSVILLE 37.75N 83.14W
08/03/2015 M0.25 INCH MAGOFFIN KY 911 CALL CENTER
PEA SIZED HAIL ON NEW HIGHWAY 460.
&&
ARSpecial weather statement, Aug 3, 11:15 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1115 PM EDT MON AUG 3 2015
KYZ058>060-108-111-040400-
ESTILL-WOLFE-POWELL-MENIFEE-LEE-
1115 PM EDT MON AUG 3 2015
...A STRONG THUNDERSTORM WILL AFFECT ESTILL...WOLFE...POWELL...
MENIFEE...LEE...
AT 1114 PM EDT...A STRONG THUNDERSTORM WAS OVER ROSSLYN...OR OVER
STANTON...MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
STANTON...CAMPTON...LANE...STOLL...VADA...ZACHARIAH...PATSEY...
FIXER...KOOMER RIDGE CAMPGROUND...FITCHBURG...HAYSTACK...ROGERS...
BAPTIST...LOMBARD...JENSON...CALABOOSE...STANDING ROCK...NATURAL
BRIDGE S.P....STILLWATER AND POMEROYTON.
THIS INCLUDES BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 23
AND 48.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3787 8351 3784 8348 3784 8345 3764 8349
3764 8352 3758 8355 3772 8391 3789 8384
3790 8349
TIME...MOT...LOC 0314Z 278DEG 23KT 3782 8382
ARSpecial weather statement, Aug 3, 11:19 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1119 PM EDT MON AUG 3 2015
KYZ106-108-109-040345-
WOLFE-MAGOFFIN-MORGAN-
1119 PM EDT MON AUG 3 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT WOLFE...MAGOFFIN...
MORGAN...
AT 1119 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER
STILLWATER...OR OVER CAMPTON...MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CAMPTON...MALAGA...CORNELIA...LYKINS...HAGER...SEILTZ...BETHANNA...
GILMORE...CUTUNO...GOSNEYVILLE...STELLA...SHOCKEY...BURKHART...
EPSON...BURG...KERNIE...BAPTIST...SELLARS...DALE AND CALABOOSE.
THIS INCLUDES BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 43
AND 70.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3779 8314 3765 8317 3766 8324 3767 8324
3767 8328 3768 8329 3768 8334 3770 8339
3769 8342 3771 8358 3781 8355
TIME...MOT...LOC 0319Z 278DEG 22KT 3775 8351
ARLocal storm report, Aug 3, 11:33 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1133 PM EDT MON AUG 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM HAIL 4 ESE STANTON 37.82N 83.79W
08/03/2015 E0.88 INCH POWELL KY TRAINED SPOTTER
&&
GEOGERIANThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 8:26 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming | 31 min |
| Aug 3, 8:35 PM EDT | Special Weather Statement | JKL | Fleming | 40 min |
| Aug 3, 8:44 PM EDT | Special Weather Statement | JKL | Bath | 46 min |
| Aug 3, 8:55 PM EDT | Special Weather Statement | JKL | Fleming | 35 min |
| Aug 3, 9:06 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee, Montgomery, Rowan | 39 min |
| Aug 3, 9:15 PM EDT | Special Weather Statement | JKL | Elliott, Rowan | 45 min |
| Aug 3, 9:18 PM EDT | Areal Flood Advisory | JKL | Bath, Fleming, Rowan | 117 min |
| Aug 3, 9:34 PM EDT | Flash Flood Warning | JKL | Rowan | 3 hr |
| Aug 3, 9:41 PM EDT | Areal Flood Advisory | JKL | Bath, Montgomery | 3 hr |
| Aug 3, 9:44 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee, Montgomery | 46 min |
| Aug 3, 10:04 PM EDT | Flash Flood Warning | JKL | Bath, Montgomery | 3 hr |
| Aug 3, 10:18 PM EDT | Special Weather Statement | JKL | Johnson | 42 min |
| Aug 3, 10:29 PM EDT | Special Weather Statement | JKL | Bath, Menifee, Montgomery | 46 min |
| Aug 3, 10:34 PM EDT | Flash Flood Warning | JKL | Bath | 3 hr |
| Aug 3, 10:55 PM EDT | Special Weather Statement | JKL | Floyd, Martin, Pike | 50 min |
| Aug 3, 11:15 PM EDT | Special Weather Statement | JKL | Powell, Wolfe | 45 min |
| Aug 3, 11:19 PM EDT | Special Weather Statement | JKL | Wolfe | 26 min |
| Aug 3, 11:43 PM EDT | Areal Flood Advisory | JKL | Bath, Fleming, Rowan | 2 hr |
| Aug 4, 12:44 AM EDT | Special Weather Statement | JKL | Floyd, Pike | 61 min |
| Aug 4, 12:51 AM EDT | Areal Flood Warning | JKL | Bath, Montgomery | 9 hr |
| Aug 4, 2:08 AM EDT | Special Weather Statement | JKL | Clay | 37 min |
| Aug 4, 2:45 AM EDT | Special Weather Statement | JKL | Leslie | 45 min |
| Aug 4, 2:51 AM EDT | Special Weather Statement | JKL | Elliott | 24 min |
| Aug 4, 3:06 AM EDT | Special Weather Statement | JKL | Johnson | 39 min |
| Aug 4, 3:18 AM EDT | Special Weather Statement | JKL | Harlan | 27 min |
| Aug 4, 2:55 PM EDT | Special Weather Statement | JKL | Breathitt, Knott | 50 min |
| Aug 4, 3:16 PM EDT | Special Weather Statement | JKL | Leslie | 44 min |
| Aug 4, 3:26 PM EDT | Flash Flood Watch | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 27 more | 53 hr |
| Aug 4, 3:27 PM EDT | Areal Flood Advisory | JKL | Knott, Leslie, Letcher, Perry | 2 hr |
| Aug 4, 3:46 PM EDT | Special Weather Statement | JKL | Knott | 29 min |
| Aug 4, 3:53 PM EDT | Areal Flood Advisory | JKL | Breathitt, Floyd, Knott, Letcher, Magoffin, Pike | 112 min |
| Aug 4, 4:12 PM EDT | Special Weather Statement | JKL | Owsley | 33 min |
| Aug 4, 4:25 PM EDT | Areal Flood Advisory | JKL | Clay, Harlan, Leslie, Letcher, Perry | 3 hr |
| Aug 4, 4:36 PM EDT | Special Weather Statement | JKL | Pulaski | 24 min |
| Aug 4, 4:39 PM EDT | Severe Thunderstorm Warning | JKL | Pulaski | 36 min |
| Aug 4, 4:46 PM EDT | Special Weather Statement | JKL | Owsley | 29 min |
| Aug 4, 4:48 PM EDT | Special Weather Statement | JKL | Harlan | 42 min |
| Aug 4, 4:50 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Owsley, Perry | 25 min |
| Aug 4, 4:55 PM EDT | Areal Flood Advisory | JKL | Floyd, Magoffin, Pike | 3 hr |
| Aug 4, 5:01 PM EDT | Areal Flood Advisory | JKL | Laurel, McCreary, Pulaski, Wayne | 3 hr |
| Aug 4, 5:08 PM EDT | Flash Flood Warning | JKL | Laurel, McCreary, Pulaski, Wayne | 3 hr |
| Aug 4, 5:10 PM EDT | Special Weather Statement | JKL | Pulaski | 35 min |
| Aug 4, 6:17 PM EDT | Special Weather Statement | JKL | Estill, Lee, Owsley, Powell | 28 min |
| Aug 4, 7:02 PM EDT | Areal Flood Advisory | JKL | Breathitt, Floyd, Knott, Lee, Magoffin, Menifee and 2 more | 3 hr |
| Aug 4, 7:11 PM EDT | Special Weather Statement | JKL | Breathitt | 34 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.